Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 6, 2020, 8:21 AM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2020, 8:21 AM EDT (12:21 UTC)
- Expired
- Jul 6, 2020, 9:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2161 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS82 KMFL 061221 SPSMFL Special Weather Statement National Weather Service Miami FL 821 AM EDT Mon Jul 6 2020 FLZ069-070-075-061300- Coastal Collier County FL-Inland Collier County FL- Mainland Monroe FL- 821 AM EDT Mon Jul 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL 900 AM EDT... * At 821 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Royal Palm Hammock, or 9 miles northwest of Everglades City, moving northeast at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Marco Island, Chokoloskee, Everglades City, Golden Gate Estates, Plantation Island, Carnestown, Copeland, Royal Palm Hammock, Big Cypress National Preserve, South Blocks Golde, Fakahatchee Strand State Preserve, Picayune Strand State Forest, Port Of The Island, Intersection I-75 And Everglades Blvd, Jerome and Deep Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2617 8158 2604 8119 2577 8128 2595 8168 TIME...MOT...LOC 1221Z 216DEG 14KT 2595 8151 $$ KELLY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:42 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 6, 3:42 AM EDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Miami FL 342 AM EDT Mon Jul 6 2020 .Discussion... Short term (Today - Tuesday night): Models show a few changes for the prevailing synoptic scenario for the short term, mainly the development of a low over the northern Gulf of Mexico, along with an associated decaying boundary lingering across the FL Panhandle. Meanwhile, broad but weakening high pressure remains centered near the central Caribbean, keeping a generally light SSW flow across much of SoFlo today. Continuing very weak pressure gradients will again result in light background flow, becoming calm at times. As anticipated, deeper atmospheric moisture is making its way into the area with 00Z MFL sounding PWATS reaching the 2 inch mark. And as in the past few days, afternoon sea breezes will become the focal points for convection-genesis, along with subsequent outflow boundary collisions, which can extend the convective activity well into the evening hours. Models continue to depict POPs and WX coverage well below the radar trends of the last 72 hours, and with the described synoptic scenario, these parameters will be kept in the 60-70 percent range for this afternoon, favoring interior and eastern areas. Main concerns remain with the strongest storms, which may bring localized heavy rainfall and flooding as weak to calm winds persist. Also, frequent lightning strikes, gusty winds, small hail and even funnel clouds. Similar scenario for Tuesday, but with slightly more favorable thermodynamics for a little better thunderstorm coverage given the deep moisture remains in place. Afternoon temperatures will continue to be above normal in the lower to mid 90s across the area. Heat indices will continue to soar into the triple digits up to 106. Long Term (Wednesday - Monday morning): Wednesday through Friday... Medium-range model guidance continues to remain in good agreement regarding the synoptic pattern, depicting western Atlantic sub- tropical high pressure expanding westward across South Florida into the Gulf of Mexico as a deepening low pressure system gradually lifts northeastward across the southeastern CONUS and eventually into the Mid-Atlantic states. The zonally elongated sub-tropical high pressure across South Florida (surface and aloft) should facilitate weak deep-layer flow, with a light/variable southerly low-level component and light westerly mid-level steering flow. Abundant sub-tropical lower tropospheric moisture will remain in place across South Florida (PWs remaining near 2.0 inches), allowing for the daily development of afternoon sea-breeze driven convection, generally initiating across inland South Florida and advecting/propagating laterally towards the Atlantic coast and Lake Okeechobee region along fairly progressive outflow boundaries. The primary concern with any convection that develops throughout the period will be localized heavy rainfall and urban street flooding due to potentially slow storm motions and high rainfall rates. Backbuilding convection along persistent mesoscale convergence/ascent zones will ultimately be the focus for the heavy rainfall and localized urban street flooding threat. Seasonably modest mid-level lapse rates coinciding with some dry air in the mid-levels could facilitate locally efficient thunderstorm outflow, allowing for slightly progressive convection -- potentially reducing a more substantial flooding risk while introducing a risk of locally strong downbursts. Maximum temperatures and heat indices will be slightly above average each afternoon due to the westward expanding high pressure and rich boundary-layer moisture. This Weekend into early next week... As the aforementioned low pressure system continues lifting northeastward into the Mid-Atlantic states, present indications are that strengthening/amplifying cyclonic mid/upper-level flow will become established across the eastern CONUS. This evolution of the large-scale pattern could lead to light southwesterly low/mid- level flow across South Florida and a poleward moisture flux across the area (PWs exceeding 2.0 inches). Mid-level lapse rates appear to trend towards moist-adiabatic which would further increase the risk of locally heavy rainfall and isolated flooding along persistent mesoscale convergence boundaries that arise. With deep southwesterly steering flow, the highest rain and thunderstorm chances should be across the northern and eastern portions of South Florida. Above average heat indices should persist each afternoon throughout the extended period with rich boundary-layer moisture and prevailing southerly/southwesterly low-level flow in place. && .Marine... Benign boating conditions continue through the forecast period for all South Florida coastal waters. Only exception will be with any thunderstorm that may form, which will bring brief periods of rough seas and gusty winds. && .Aviation... VFR should prevail through the late morning hours. Some small storms remain lingering over the offshore waters west of APF, but should remain away from the terminal through the morning hours. Light to calm winds continue until 16Z, then become mainly SW at 8-10kt in the afternoon. There may be brief reductions in CIG/VIS in heavy rain after 18Z, with better chances over the Atlantic terminals. PROB30 groups remain in the forecast for all eastern TAF sites. && .Preliminary Point Temps/PoPs... West Palm Beach 91 77 92 78 / 70 50 50 20 Fort Lauderdale 90 79 90 81 / 60 40 50 20 Miami 92 79 92 80 / 60 30 50 20 Naples 92 77 93 78 / 50 20 30 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...17/AR Aviation...17/AR Short Term...17/AR Long Term...18/Weinman
Hazardous weather outlook, Jul 6, 3:59 AM EDT, 4 hours 22 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 359 AM EDT Mon Jul 6 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 062000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 359 AM EDT Mon Jul 6 2020 ...Strong to Severe Thunderstorms Possible This Afternoon/Evening... ...Heat Index Values Up To 105 This Afternoon... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms will affect mainly eastern interior and east coast metro areas this afternoon and early evening. The main threats are lightning, gusty winds, small hail, and locally heavy rainfall. Waterspouts: Waterspouts are possible this morning with any shower that forms in the coastal waters, including Lake Okeechobee. Wind: Thunderstorm wind gusts of 50 mph or greater are possible with the stronger storms this afternoon and evening. Hail: Strongest storms will be capable of producing small hail this afternoon and evening. Heavy Rainfall: Heavy rainfall is possible in the strongest thunderstorm activity. Some localized flooding, especially in urban and poor drainage areas will be possible. Temperatures: Heat index values up to 105 this afternoon possible over portions of South Florida. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered thunderstorms are forecast to affect portions of South Florida each and every afternoon and evening through the period. Strong wind gusts, frequent lightning, hail, and torrential rainfall could accompany this activity. Best chances remain over interior and east coast areas. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 6, 7:21 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Miami FL
721 AM EDT Mon Jul 6 2020
FLZ069-070-061200-
Coastal Collier County FL-Inland Collier County FL-
721 AM EDT Mon Jul 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
800 AM EDT...
* At 721 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Naples Manor, or near Naples,
moving northeast at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Naples Park, Belle
Meade, Marco Island Airport, Naples Manor, Golden Gate, East
Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
North Naples, Pelican Bay, Lely, Rookery Bay Aquatic Preserve,
Intersection I-75 And Everglades Blvd, Goodland, Key Marco and
Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2620 8185 2626 8183 2630 8170 2620 8150
2590 8165 2586 8173 2599 8184
TIME...MOT...LOC 1121Z 216DEG 14KT 2605 8176
KELLYSpecial weather statement, Jul 6, 8:21 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 821 AM EDT Mon Jul 6 2020 FLZ069-070-075-061300- Coastal Collier County FL-Inland Collier County FL- Mainland Monroe FL- 821 AM EDT Mon Jul 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL 900 AM EDT... * At 821 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Royal Palm Hammock, or 9 miles northwest of Everglades City, moving northeast at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Marco Island, Chokoloskee, Everglades City, Golden Gate Estates, Plantation Island, Carnestown, Copeland, Royal Palm Hammock, Big Cypress National Preserve, South Blocks Golde, Fakahatchee Strand State Preserve, Picayune Strand State Forest, Port Of The Island, Intersection I-75 And Everglades Blvd, Jerome and Deep Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2617 8158 2604 8119 2577 8128 2595 8168 TIME...MOT...LOC 1221Z 216DEG 14KT 2595 8151 KELLY
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:37 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Jul 5, 11:10 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Jul 6, 7:21 AM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Jul 6, 11:19 AM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Jul 6, 11:20 AM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Jul 6, 11:56 AM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jul 6, 12:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Jul 6, 12:42 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jul 6, 12:43 PM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| Jul 6, 12:52 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| Jul 6, 12:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Jul 6, 1:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 6, 1:24 PM EDT | Special Weather Statement | MFL | Glades | 51 min |
| Jul 6, 1:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 6, 1:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 6, 2:16 PM EDT | Special Weather Statement | MFL | Glades | 44 min |
| Jul 6, 2:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jul 6, 2:59 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Jul 6, 3:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.